Scared to take medication : Hi im new here... - Anxiety Support

Anxiety Support
43,957 members45,125 posts

Scared to take medication

Mmcgraw
Mmcgraw

Hi im new here and i have suffered from anxiety for 7 years now and i get every symptom you can think of and i always think that its something serious even though it never is i still think so i have been to many doctors that say im fine and its anxiety and they try to give me meds but because of the anxiety i am scared to take them just the thought of the bad side effects and reactions that are possible with meds i go into a anxiety attack before i even take the meds and i end up not taking them and its like that with ANY meds even over the counter i feel so hopeless at times because my anxiety takes over and i freak out here lately i been having head pressure and dizziness and i cant even bring myself to take a pain med i get anxiety thinking about it has anyone felt this way before?

10 Replies
oldestnewest

Hi Mmcgraw, sorry you feel like that I used to be the same, now I take tablets for anxiety and its changed my life no longer suffer Anxiety Just think are the side effects of tablets going to make you worse, I don't have any side effects on mine All the best

DeanSamson
DeanSamson
in reply to Kiera49

Hi what medication did you get prescribed?

I feel the same about meds. I am scared to take them because I always get awful side effects, only got to look at one and I start panicking. The trouble is I really need something because I'm not coping too well at the moment. Its such a hard decision to make, your not alone!

HeraCosmo
HeraCosmo
in reply to ward146

That’s how I have always been, but my anxiety got so bad I just said F it. I’ll give it a shot. I avoided looking at any of the aide effects prior to taking them. Maybe that helped because I really didn’t get any from Zoloft.

ward146
ward146
in reply to HeraCosmo

I couldn't tolerate Zoloft (sertraline UK) , tried it on 2 Occasions. Good that you were ok with it, a couple of my relatives are on it and are doing great. Don't understand why some people benefit from them while others suffer awful side effects, maybe it's to do with being so anxious about taking them.

HeraCosmo
HeraCosmo
in reply to ward146

I think that might be a possibility.. I avoided reading about any of the potential side effects and just drank plenty of water.

Agora1
Agora1
in reply to HeraCosmo

Hi HeraCosmo :)

You did the right thing in not reading the pamphlet that comes with the medication

or even listening to others who may have had negative effect. You are you. You

respond to the medication in your own way. One of them is believing in that it

will work for you and the other is hydrating. Continued success. :) xx

Mmcgraw, I literally had to read the name of who wrote this because I thought it was me. Lol! Everything you said is me to a T! It is a terribly vicious cycle to need meds but be afraid of them. I am currently dealing with head pressure, lightheadedness/dizziness and extreme anxiety because of it. We are twins. I am sorry that you are going through this. I wish I had some magical cure to give you, but alas I don’t. All I can say is that we are all here for support and what’s helped me the most is prayer and therapy. Also, Ativan. It’s the only thing I’ll take, and the only thing that helps when I have a really horrific attack. I hope you find some relief soon, feel free to reach out if you want to talk!! ❤️

Try Lexepro works well for anxiety and is a clean SSRI, very low on side effects

Hidden
Hidden

A lot of people feel this way and it is normal. If your doctor prescribed you something common such as an antidepressant and/or a benzo, did they give you any patient education on the medications? As in how to take it, what to expect, and when to call if things aren't going well? If not, I'd suggest making a call to the doctor or pharmacist just to gauge how everything should feel and work. It's important for you to know these things so you aren't feeling so worried. I know it is hard to take a leap of faith into medication when you are suffering, but for the most part, it should not get worse. I can say some will make you feel weird, off, tired, or otherwise, but these feelings generally go away with prolonged use. And it absolutely beats being anxious every second of the day if they can allow you some relief. It might help to even get the information and take the medication around someone you trust....if for some reason ANYTHING happens that makes you feel weird or very sick...you have someone around to help you out or get you to a doctor.

Generally speaking, like others have also mentioned, I haven't had many "weird" feelings save for a few times out of the many. If they start you on a starter dose and work you up towards the therapeutic dose, things generally work out better. Same with benzos...less is great as long as it works and hopefully it keeps you relaxed rather than anxious while waiting for a long-term medication to kick in. Agora hit it on the head...it's a bit of a trial and error...and lots of hydration (and I'll add sleep). As long as you don't have any drug allergies, the side effects aren't usually too horrendous and the pamphlets usually just outline worse case scenarios/"cover their butts" literature of rare possibilities among the usual ones. If and when you are willing, it might be worth the shot to find your solution. If it's a SSRI/SNRI, be aware they usually take a month or two to work. Take care and I hope any of the support has been encouraging...you are definitely not alone.

You may also like...